Restless Legs Syndrome
10,179 members6,289 posts

RLS

Does anyone have suggestions on a remedy or what to do if you get RLS through out the day? Yes mine is worse at night but I also have days when I go to bed so early because no matter what I do I'm uncomfortable.

I take ropinirole and gabapentin

11 Replies
oldestnewest

Augmentation is what is causing you to have RLS in the day.The link below explains it.

rls-uk.org/augmentation-reb...

Unfortunately, the only solution is to wean off the ropinirole slowly ( .5mg every 2 weeks) with the help of an opioid like tramadol or codeine. It's very, very difficult but it is possible and when you're through withdrawal the daytime RLS will disappear & you should return to the base level you were at before starting ropinirole.

A lot of us were in your position and have gone through augmentation and withdrawal.

There will always be someone around to help you through it.

Good luck

Jools

4 likes
Reply

Why woul I wean off the ropinirole? I've done that before. At the time I did away with all meds quit smoking no caffe and I my RLS was still there no better no worse.

Reply

Because you can’t sit long enough to have lunch?

Depends if you want to be able to sit in the day without suffering.

There are other meds you can take which would stop the RLS like Gabapentin, Pregabalin, Tramadol or OxyContin.

I had RLS in the day, couldn’t travel in a car or plane, couldn’t go to the cinema or theatre and it moved to my arms and trunk.

I came off Ropinirole and now have no RLS in the day and can sit through a film in the cinema.

I still have severe RLS at night but manage some good night’s on Pregabalin and OxyContin.

I know you are on Gabapentin now but that won’t help while you’re augmenting.

The maximum recommended dose for Ropinirole is now 1mg to prevent Augmentation.

Do have a look at the article on Augmentation and also search it on here.

However, it is absolutely your choice to stay on the drug.

Take care

Reply

I take a long acting sifrol 0.125 mgs once - works perfectly

Reply

Jan

Was this reply meant for Thunehorst rather than me?

Sifrol is another dopamine agonist so if Ropinirole ( also a dopamine agonist) has already caused Augmentation, Sifrol won’t help. Augmentation would happen very quickly on that as well.

Jools

1 like
Reply

oh dear thanks ill have to give that away too

Reply

I just keep on my feet. When I run out of jobs to do and errands to run I walk around with my iPad playing patience

Reply

That is exactly what I do but I'm tired of not being able to sit long enough to have lunch or travel and have to get out of car and walk around. There has to be something out there that doesn't knock you out.

Reply

Since I've removed almost all added sugar from my diet (only jam or marmalade o my toast at breakfast, and a small glass of fruit juice), I've been relatively free of RLS. The only times I've had mild attacks were in the evenings after eating carbohydrate rich foods late in the day (the body turns carbohydrates into glucose (blood sugar)).

Reply

While eliminating sugar may help (although it did nothing for my rls), I fear that Julesg is correct and your ropinerole has turned from being the solution to being the problem due to augmentation which is an unfortunate propensity of that drug.

If you want to know more about it put 'augmentation' into the search bar above right.

If you discontinue ropinerole you will most likely see a big improvement in your daytime symptoms (but only after a period of significant misery while the drug quits your system and your body learns to live without it). Removing ropinerole will not cure your rls. Nothing can do that unfortunately and the chances are you will need alternative medicine to deal with the rls that remains.

1 like
Reply

It can also be helpful to raise your iron levels if they are below 75. You can find your level by getting a serum ferritin levels tested by your GP.

1 like
Reply

You may also like...